Late period; Plan B Pill

Patient

Q: Me and my girlfriend had unprotected sex and I did pull out in time but just to make sure she took the plan b pill and so now her period is three weeks late. Is she pregnant or do we wait?

Symptoms:  Nothing
Doctor

A:   Hello,
thanks for contacting askthedoctor.com

It is seen that usually after the emergency contraception , the withdrawal bleed should start within 7 days. If she hasnt had her menses for last 3 weeks now then it is imperative to rule out pregnancy . please get a urine pregnancy test done . if the test is negative then she can wait for another week for her menses to resume as it could be a side effect of plan b.
But first pregnancy has to be ruled out to ascertain contraceptive failure.

I hope i have answered your query in detail.
regards

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews